# SDR 2005UALA01002

- Difficulty date: September 21, 2005
- Submitted: September 27, 2005
- Operation: Air carrier
- Aircraft: N128UA
- Make and model: Boeing 747422
- Aircraft serial: 30023
- Aircraft time: 21,134 hours, 2,711 cycles
- Engine: Pwa PW4056
- System (JASC): 2120 · Air Distribution System
- Part: Solenoid
- Condition: Burned
- Location: Cabin
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RUBBER BURNING SMELL IN CABIN/FLIGHT DECK.  SMOKE IN FLIGHT DECK RESULT OF STRIKE SOLENOID OVERHEATING.  DOOR MAY HAVE BEEN SLIGHTLY SPRUNG OR "PRELOADED" IN THE FULLY CLOSED POSITION WHICH CAUSED THE STRIKE SOLENOID TO BIND AND PREVENT FULL EXTENSION OF THE LOCK PIN.  THIS IN TURN CAUSED IN THE SOLENOID TO CONTINUALLY DRIVE AND OVERHEAT.  THIS SOLENOID HAS BEEN REVISED BY THE MANUFACTURER TO INCORPORATE THERMAL PROTECTION.  NEW SOLENOIDS ARE REQUIRED TO BE INSTALLED EVERY 4 YEARS PER EC 82-5251-002AD-A.  NEW STRIKE SOLENOIDS WILL SUPERSEDE OLD STRIKE SOLENOIDS IN THE UAL SYSTEM VIA SCR.
